U.S. doctors online nowAsk doctors free
Wasilla, AK
A 23-year-old female asked:

Year 4 w/mirena iud, no period with it. now slight spotting, cramps, moody, irritable, very emotional. could i be pregnant?

2 doctor answers5 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
Not likely : If you think you might be pregnant check then check a home pregnancy test. They are cheap, reliable and available at any pharmacy.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Dennis Higginbotham
American Board of Obstetrics and Gynecology 32 years experience
Probably not: The number one side effect of Mirena (levonorgestrel) is irregular and unpredictable bleeding. For some women it starts right after the device is placed in the uterus. For others it starts weeks, months, or years later. It would be wise to see your doctor for an exam and possibly an ultrasound to evaluate for other problems or causes. Mirena (levonorgestrel) is associated with a decrease in the mood (depression), see your doctor.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Sep 29, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.